MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07980
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "when flushing the device, the white plastic edge that allows the introduction of the swg and the catheters without arterial reflux, separates and fell off.Clinical consequences: as the introducer cannot be used, a second introducer of same lot was used without any incident.The medical staff reported that a similar incident happened a few days ago but the lot number was not recorded.".The issue was identified prior to use, there was no patient harm or consequence reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer complaint of a valve assembly separation was confirmed through complaint investigation of the returned sample.The customer returned one sheath/dilator assembly.The seal was returned separated from assembly and cap was returned assembled to the hemostasis valve body.The seal is intended to sit within the hemostasis valve body.No definite signs of use were observed.Visual analysis revealed minor damage to the hemostasis cap.The cap was removed to further investigate the components.After failing functional testing, the seal was further analysed, and it was identified that the seal slits were smaller than intended.The inner diameter of the hemostasis cap measured 0.3285" via calibrated caliper, which was within specifications of 0.315" - 0.325 per cap valve graphic.The diameter of the seal measured 0.3241" via calibrated caliper, which was within specifications of 0.315" - 0.325 per seal graphic.Further dimensional analysis was performed with a keyence microscope.Microscopic dimensional analysis revealed that the slits measured 0.0245", 0.0214", and 0.0244", which is not equal to the nominal value of 0.040" per the seal product drawing.The components were functionally tested per the instructions for use (ifu) provided with this kit, which instructs the user, "holding sheath in place, remove guidewire and dilator".The cap and seal were reassembled to the hemostasis valve body as intended.The dilator was inserted through the sheath.Slight resistance was encountered from inside the hemostasis valve; however, the dilator was able to fully advance and snap into the cap, which is the intended function.Upon removal of the dilator, it was observed that the seal was stuck to the dilator.This resulted in the seal to completely exit through the cap of the hemostasis valve.This likely occurred due to the seal slits being below the specification limits which resulted in resistance between the dilator and seal.The internal seal was inserted back over the dilator body.Minor resistance was encountered as the seal passes over the dilator extrusion.Manufacturing was contacted as part of this complaint investigation.Based on the dimensional analysis performed with the keyence microscope, the likely root cause is a supplier related defect.The ifu provided with the kit informs the user, "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary".A device history record review was performed, and no relevant findings were identified.Based on the customer report, the sample received, and the comments from manufacturing, the root cause is likely supplier related.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
ARROW CATH LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18637358
Report Number9680794-2024-00110
Device Sequence Number12745266
Product Code DQY
UDI-Device Identifier00801902002082
UDI-Public00801902002082
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCL-07980
Device Lot Number14F23J0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date02/03/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown